ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Back to Search Results |
| Model Number |
1400275-15 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed lesion in the left anterior descending (lad) artery with moderate calcification and moderate tortuosity.After the 2.75mm xience stent was implanted at the target lesion, the 2.75x15mm nc trek neo balloon dilatation catheter (bdc) was used for post dilatation.However, the balloon ruptured at 12 atmospheres (atm) during the fourth inflation.Therefore, the bdc was removed from the patient.A non-abbott balloon was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation or during the first three inflations, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately tortuous and moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during the fourth inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.